Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Mar 13, 2025, 1:58 PM CDT for 18 counties in Texas. It took effect at Mar 14, 2025, 7:00 AM CDT. It was in force for 12 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 1:58 PM CDT (18:58 UTC)
- In effect from
- Mar 14, 2025, 7:00 AM CDT
- Expired
- Mar 14, 2025, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 10:00 AM CDT | NON-TSTM WND GST 59 | 5 W Rotan, TX | Mesonet station 113 5W Rotan Rotan/Fisher County. |
| Mar 14, 10:51 AM CDT | NON-TSTM WND GST 62 | 1 Nnw Haskell, TX | Mesonet station 56 Haskell 1NW (Haskell County), TX. |
| Mar 14, 11:16 AM CDT | NON-TSTM WND GST 58 | 1 Sw Throckmorton, TX | Mesonet station 97 THROCKMORTON 1SW. |
| Mar 14, 11:19 AM CDT | NON-TSTM WND GST 59 | 1 Nne Weinert, TX | Mesonet station 73 Weinert 2 NNE. |
| Mar 14, 11:38 AM CDT | NON-TSTM WND GST 62 | 3 N Avoca, TX | Mesonet station 102 5ESE Stamford Stamford/Jones County. |
| Mar 14, 11:41 AM CDT | NON-TSTM WND GST 58 | 3 Ene Albany, TX | Mesonet station 140 3ENE Albany Shackelford County. |
| Mar 14, 11:45 AM CDT | NON-TSTM WND DMG | 1 Ese Haskell, TX | Large tree branches down and shingles blown off of roof. |
| Mar 14, 11:46 AM CDT | NON-TSTM WND GST 84 | 1 Nnw Haskell, TX | Mesonet station 56 Haskell 1NW (Haskell County), TX. |
| Mar 14, 11:53 AM CDT | NON-TSTM WND GST 70 | 5 W Rotan, TX | Mesonet station 113 5W Rotan Rotan/Fisher County. |
| Mar 14, 12:13 PM CDT | NON-TSTM WND GST 64 | 1 Nne Weinert, TX | Mesonet station 73 Weinert 2 NNE. |
| Mar 14, 12:31 PM CDT | NON-TSTM WND GST 58 | 5 E Champion, TX | Mesonet station 80 11SW Sweetwater Roscoe/Western Nolan. |
| Mar 14, 12:42 PM CDT | NON-TSTM WND GST 65 | 3 N Avoca, TX | Mesonet station 102 5ESE Stamford Stamford/Jones County. |
| Mar 14, 12:49 PM CDT | NON-TSTM WND GST 65 | 5 E Champion, TX | Mesonet station 80 11SW Sweetwater Roscoe/Western Nolan. |
| Mar 14, 1:06 PM CDT | NON-TSTM WND GST 67 | 1 Sw Throckmorton, TX | Mesonet station 97 THROCKMORTON 1SW. |
| Mar 14, 1:12 PM CDT | NON-TSTM WND GST 64 | 2 Ese Dyess Afb, TX | AWOS station KDYS 2 ENE Dyess Afb. |
| Mar 14, 1:18 PM CDT | NON-TSTM WND GST 64 | 4 Se Abilene, TX | ASOS station KABI Abilene. |
| Mar 14, 1:25 PM CDT | NON-TSTM WND GST 60 | 4 Se Abilene, TX | ASOS station KABI Abilene. |
| Mar 14, 1:30 PM CDT | NON-TSTM WND DMG | 1 Nw Ballinger, TX | Tree trunk snapped in half. Multiple other trees damaged. |
| Mar 14, 1:35 PM CDT | NON-TSTM WND GST 63 | 4 W Sweetwater, TX | AWOS station KSWW Sweetwater. |
| Mar 14, 2:16 PM CDT | NON-TSTM WND GST 65 | 3 Ene Albany, TX | Mesonet station 140 3ENE Albany Shackelford County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS74 KSJT 131858 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 158 PM CDT Thu Mar 13 2025 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-140300- /O.UPG.KSJT.HW.A.0001.250314T1200Z-250315T0000Z/ /O.NEW.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- Including the cities of Stith, Paint Rock, Cross Plains, Stamford, Barnhart, Irby, San Angelo, Pumphrey, Coleman, Anson, Indian Creek, Brownwood, Silver, Live Oak, Funston, Rowena, Valera, Echo, Benoit, Mertzon, Eden, Voss, Trickham, Roby, Woodson, Eula, Broome, Clyde, Lowake, Sanco, Wall, Dudley, Baird, Sherwood, Sweetwater, Arden, Crews, Hamlin, Abilene, Haskell, Winters, Hatchel, Sterling City, Robert Lee, Albany, Fisk, Truby, Tuxedo, Tennyson, Throckmorton, Carlsbad, Rotan, Ballinger, and Bronte 158 PM CDT Thu Mar 13 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...A portion of west central Texas. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that dangerously strong winds of at least 40 mph or gusts of 58 mph or higher are expected or occurring. Winds this strong will bring a threat to life and possibly cause property damage. Watch for downed trees and power lines. Secure loose outdoor objects. Expect hazardous driving conditions, especially for high profile vehicles. Caution should also be used if boating on area lakes due to choppy waters. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ TXZ154-155-140300- /O.NEW.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/ McCulloch-San Saba- Including the cities of Rochelle, Chappel, Voca, Fife, Brady, Lohn, San Saba, Cherokee, and Harkeyville 158 PM CDT Thu Mar 13 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...McCulloch and San Saba Counties. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that dangerously strong winds of at least 40 mph or gusts of 58 mph or higher are expected or occurring. Winds this strong will bring a threat to life and possibly cause property damage. Watch for downed trees and power lines. Secure loose outdoor objects. Expect hazardous driving conditions, especially for high profile vehicles. Caution should also be used if boating on area lakes due to choppy waters. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ TXZ076>078-168>170-140300- /O.NEW.KSJT.WI.Y.0003.250314T1200Z-250315T0000Z/ Crockett-Schleicher-Sutton-Menard-Kimble-Mason- Including the cities of Cleo, Hext, Segovia, Telegraph, Sonora, Junction, London, Erna, Menard, Roosevelt, Fredonia, Koockville, Pontotoc, Streeter, Ozona, Mason, Katemcy, Loyal Valley, Fort Mckavett, and Eldorado 158 PM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton Counties. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JW
4 follow-up statements
304 WWUS74 KSJT 140224 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 924 PM CDT Thu Mar 13 2025 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 142100- /O.CON.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- McCulloch-San Saba- Including the cities of Haskell, Valera, Bronte, Voca, Barnhart, Fife, Roby, San Angelo, Robert Lee, Silver, Eula, Benoit, Echo, Abilene, Lohn, Tennyson, Stith, Sherwood, Harkeyville, Baird, Trickham, Brady, Rowena, Truby, Eden, Cross Plains, Paint Rock, Anson, Brownwood, Winters, Cherokee, Stamford, Funston, Chappel, Fisk, Pumphrey, Wall, Irby, Ballinger, Hatchel, Live Oak, Broome, Throckmorton, Sanco, Woodson, Carlsbad, Voss, Dudley, Tuxedo, Coleman, Indian Creek, San Saba, Mertzon, Lowake, Sweetwater, Clyde, Sterling City, Arden, Hamlin, Crews, Rotan, Albany, and Rochelle 924 PM CDT Thu Mar 13 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...A portion of west central Texas mainly north of a San Angelo to Brady line. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that dangerously strong winds of at least 40 mph or gusts of 58 mph or higher are expected or occurring. Winds this strong will bring a threat to life and possibly cause property damage. Watch for downed trees and power lines. Secure loose outdoor objects. Expect hazardous driving conditions, especially for high profile vehicles. Caution should also be used if boating on area lakes due to choppy waters. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ TXZ076>078-168>170-142100- /O.CON.KSJT.WI.Y.0003.250314T1200Z-250315T0000Z/ Crockett-Schleicher-Sutton-Menard-Kimble-Mason- Including the cities of Katemcy, Mason, Cleo, Streeter, Erna, Roosevelt, Sonora, Telegraph, Eldorado, Junction, Ozona, Segovia, Hext, Koockville, Fort Mckavett, London, Pontotoc, Menard, Loyal Valley, and Fredonia 924 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton Counties. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 7
000 WWUS74 KSJT 140643 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 143 AM CDT Fri Mar 14 2025 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 150000- /O.CON.KSJT.HW.W.0002.250314T1200Z-250315T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- McCulloch-San Saba- Including the cities of Sweetwater, Stamford, Cross Plains, Baird, Trickham, Anson, Brady, Hatchel, Live Oak, Haskell, Robert Lee, Arden, Irby, Stith, Eden, Lowake, Tuxedo, Dudley, Sherwood, Hamlin, Mertzon, Fisk, Albany, Harkeyville, Abilene, Throckmorton, Silver, Fife, Ballinger, San Angelo, Brownwood, Paint Rock, Woodson, Cherokee, Broome, Rotan, Wall, Pumphrey, Eula, Chappel, San Saba, Indian Creek, Crews, Barnhart, Tennyson, Bronte, Clyde, Sterling City, Rowena, Lohn, Valera, Echo, Winters, Carlsbad, Truby, Sanco, Voss, Rochelle, Voca, Benoit, Roby, Coleman, and Funston 143 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...A portion of west central Texas mainly north of a San Angelo to Brady line. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that dangerously strong winds of at least 40 mph or gusts of 58 mph or higher are expected or occurring. Winds this strong will bring a threat to life and possibly cause property damage. Watch for downed trees and power lines. Secure loose outdoor objects. Expect hazardous driving conditions, especially for high profile vehicles. Caution should also be used if boating on area lakes due to choppy waters. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ TXZ076>078-168>170-150000- /O.CON.KSJT.WI.Y.0003.250314T1200Z-250315T0000Z/ Crockett-Schleicher-Sutton-Menard-Kimble-Mason- Including the cities of Menard, Segovia, Mason, Erna, Fort Mckavett, Junction, Roosevelt, Streeter, Eldorado, Ozona, Fredonia, Loyal Valley, Katemcy, Sonora, Koockville, Hext, Cleo, Pontotoc, Telegraph, and London 143 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TP
202 WWUS74 KSJT 141639 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1139 AM CDT Fri Mar 14 2025 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 150100- /O.NEW.KSJT.DU.Y.0002.250314T1639Z-250315T0100Z/ /O.CON.KSJT.HW.W.0002.000000T0000Z-250315T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- McCulloch-San Saba- Including the cities of Stamford, Eula, Barnhart, Albany, Hamlin, Sweetwater, Arden, Sterling City, Tuxedo, Live Oak, Tennyson, Trickham, San Angelo, Eden, Dudley, Indian Creek, Brownwood, Benoit, Roby, Harkeyville, Winters, Pumphrey, Paint Rock, Abilene, Sherwood, Fife, Carlsbad, Robert Lee, Funston, Throckmorton, Cross Plains, Voca, Rotan, Ballinger, Woodson, Bronte, Irby, Echo, Stith, Hatchel, Cherokee, Rowena, Coleman, Broome, Voss, Chappel, San Saba, Clyde, Fisk, Lohn, Mertzon, Valera, Haskell, Truby, Baird, Lowake, Brady, Silver, Anson, Rochelle, Sanco, Crews, and Wall 1139 AM CDT Fri Mar 14 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph. * WHERE...A portion of west central Texas. * WHEN...For the Blowing Dust Advisory, until 8 PM CDT this evening. For the High Wind Warning, until 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blowing Dust Advisory means that blowing dust will lower visibilities to less than a mile, resulting in hazardous driving conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. A High Wind Warning means that dangerously strong winds of at least 40 mph or gusts of 58 mph or higher are expected or occurring. Winds this strong will bring a threat to life and possibly cause property damage. Watch for downed trees and power lines. Secure loose outdoor objects. Expect hazardous driving conditions, especially for high profile vehicles. Caution should also be used if boating on area lakes due to choppy waters. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. && $$ TXZ076>078-168>170-150000- /O.CON.KSJT.WI.Y.0003.000000T0000Z-250315T0000Z/ Crockett-Schleicher-Sutton-Menard-Kimble-Mason- Including the cities of Streeter, Erna, Cleo, Sonora, Eldorado, Roosevelt, Menard, Mason, Junction, Ozona, Fredonia, Segovia, Pontotoc, Hext, Fort Mckavett, Katemcy, Loyal Valley, London, Koockville, and Telegraph 1139 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Crockett, Kimble, Mason, Menard, Schleicher, and Sutton Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JW
223 WWUS74 KSJT 150019 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 719 PM CDT Fri Mar 14 2025 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 150300- /O.EXP.KSJT.HW.W.0002.000000T0000Z-250315T0000Z/ /O.EXT.KSJT.DU.Y.0002.000000T0000Z-250315T0300Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- McCulloch-San Saba- Including the cities of Stamford, Pumphrey, Tuxedo, Carlsbad, Hatchel, Winters, Sweetwater, Cross Plains, Arden, Baird, Throckmorton, Cherokee, Harkeyville, Truby, Lowake, Rowena, Coleman, Dudley, Indian Creek, Clyde, Voss, Benoit, Barnhart, San Angelo, Wall, Robert Lee, Paint Rock, Rochelle, Stith, Haskell, Abilene, Brownwood, Eden, Brady, Silver, Hamlin, Anson, Albany, Rotan, Woodson, Funston, Ballinger, Mertzon, Valera, Tennyson, Lohn, Eula, Voca, Broome, Sherwood, Roby, Crews, Bronte, Live Oak, Sanco, Fife, San Saba, Trickham, Echo, Chappel, Fisk, Irby, and Sterling City 719 PM CDT Fri Mar 14 2025 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Visibility between 1 and 3 miless in blowing dust. * WHERE...For the Big Country, Concho Valley and Heartland. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blowing Dust Advisory means that blowing dust will lower visibilities to less than a mile, resulting in hazardous driving conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ TXZ076>078-168>170-150130- /O.EXP.KSJT.WI.Y.0003.000000T0000Z-250315T0000Z/ Crockett-Schleicher-Sutton-Menard-Kimble-Mason- Including the cities of Roosevelt, Koockville, Cleo, Hext, Menard, Junction, Pontotoc, Mason, Fort Mckavett, London, Sonora, Erna, Katemcy, Telegraph, Fredonia, Eldorado, Ozona, Streeter, Loyal Valley, and Segovia 719 PM CDT Fri Mar 14 2025 ...WIND ADVISORY HAS EXPIRED... $$ MKD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 13, 1:48 PM CDT, 10 minutes earlier. Its key messages:
- Very strong winds expected on Friday, along with blowing dust.
- Critical to extreme fire weather conditions expected on Friday. Elevated to critical fire weather conditions will persist this weekend into early next week.
Area forecast discussion, Mar 13, 1:48 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 148 PM CDT Thu Mar 13 2025 ...New SHORT TERM... .KEY MESSAGES... - Very strong winds expected on Friday, along with blowing dust. - Critical to extreme fire weather conditions expected on Friday. Elevated to critical fire weather conditions will persist this weekend into early next week. && .SHORT TERM... (This evening through Friday) Issued at 142 PM CDT Thu Mar 13 2025 The main concern in the short term period continues to be a very strong wind event that is expected to develop tomorrow. A potent upper level trough will track east across the southern Rockies tonight and into the southern Plains tomorrow. Associated strong surface low will rapidly develop over Kansas tomorrow morning. The tightening pressure gradient associated with this low, coupled with downward momentum transfer of very high winds aloft will result in very windy conditions areawide tomorrow. The strongest winds are expected from the Concho Valley and Heartland north into the Big Country, where sustained westerly surface winds of 35 to 45 mph is expected, along with gusts of 50 to 60 mph. A High wind Warning will be issued for this area from mid morning tomorrow through the afternoon hours. These strong winds may result in isolated power outages, loose and unsecured objects blown around and difficult driving on north-south roadways, especially for high profiel vehicles. In addition to the winds blowing dust is likely, which may result in low visibilities and hazardous driving conditions. Farther south, winds will be a bit weaker, but strong enough to warrant a Wind Advisory for the Northwest Hill Country and Northern Edwards Plateau counties. In addition to the strong winds, critical to extreme fire weather conditions will develop tomorrow. See the Fire Weather discussion below for more details. && .LONG TERM... (Friday through Wednesday) Issued at 257 AM CDT Thu Mar 13 2025 The primary concerns for the long term forecast remain the threat of a strong wind event on Friday, coinciding with very dry conditions and increasing concerns for Critical Fire Weather conditions. This event will all take shape as a strong upper-level low tracks across the Texas panhandle overnight Thursday into Friday, along with deepening low pressure at the surface and a tightening pressure gradient over West Central Texas. This will result in strong westerly flow aloft and mix down to the surface ranging from 25-45 mph with the potential for higher gusts. There is also a high probability (greater than 70%) of wind gusts exceeding 50 mph across the Big Country and Concho Valley. Relative Humidity values in the single digits to lower teens are expected during the day on Friday, with very little recovery expected overnight (in the low to mid 30 percent range). A Fire Weather Watch and High Wind Watch remain in affect for Friday morning through Friday afternoon for aforementioned Critical Fire Weather conditions and strong gusty winds. The upper-level trough will sweep across West Central Texas Saturday and exit the region by Sunday afternoon. Winds are not expected to be as strong as what is expected on Friday, but breezy west to northwesterly winds are expected during the afternoon hours on Saturday. Afternoon highs will range in the low 70s to low 80s on Friday, then fall into the mid 60s to low 70s on Saturday. A warming trend into the 70s is expected on Sunday, which will continue into the first half of next week with high temperatures in the 80s. The warmer and breezy conditions for the the early part of next week could bring another round of elevated to near critical fire weather concerns to West Central Texas, especially since precipitation chances remain very low through the long term forecast. && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Thu Mar 13 2025 VFR conditions will continue across the terminals the next 24 hours. Expect light winds this afternoon and evening, then winds increase after 06Z and become gusty as a strong low level jet develops. Very strong winds will develop across the terminals by mid to late morning, with the highest gusts at KSJT and KABI. Expect wind gusts to 40 knots at both of these terminals towards the end of the forecast period, with gusts 50 to possibly 60 knots just beyond the forecast period for tomorrow afternoon. Southern terminals will see weaker winds, with gusts tomorrow 25 to 35 knots late morning, increasing to around 40 knots in the afternoon. && .FIRE WEATHER... Issued at 150 AM CDT Thu Mar 13 2025 A Rangeland Fire Danger Statement was issued for all of West Central Texas today. Minimum RH values will drop to 8 to 15 percent, while 20 foot west to southwest winds increase to 10 to 15 mph, with higher gusts. The main fire weather concern is the expected critical to extremely critical fire weather conditions across the area on Friday. RH values are only forecast to recover to 25 to 40 percent for most of the area overnight. Minimum RH values will then drop to 5 to 10 percent for most of the area on Friday, while 20 foot west winds increase to 25 to 40 mph, with higher gusts. A Fire Weather Watch remains in effect on Friday from 11 AM through 9 PM. RH values Saturday morning are forecast to recover to 30 to 35 percent. On Saturday, minimum RH values will drop to 15 to 20 percent, while 20 foot west winds increase to 15 to 25 mph. This will result in another day of near critical to critical fire weather conditions. A Red Flag Warning eventually be needed on Saturday, especially for the southern half of the area. An RFD may also be needed for the northern half of the area. Expect elevated to critical fire weather conditions to continue into the first part of next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 73 50 67 / 0 0 0 0 San Angelo 58 74 49 67 / 0 0 0 0 Junction 58 81 49 71 / 0 0 0 0 Brownwood 56 76 48 71 / 0 0 0 0 Sweetwater 57 71 47 65 / 0 0 0 0 Ozona 56 74 48 66 / 0 0 0 0 Brady 62 76 52 68 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday morning through Friday evening for Brown-Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones- Nolan-Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green. Fire Weather Watch from Friday morning through Friday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...24 LONG TERM....TP AVIATION...24
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:57 PM CDT | High Wind Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 17 hr |
| Mar 13, 1:54 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 31 hr |
| Mar 13, 1:58 PM CDT | Wind Advisory | SJT | Crockett, Kimble, Mason, Menard, Schleicher, Sutton | 29 hr |
Nearby
High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.